Alert archive / West Virginia / Flash Flood Warnings in 1999
Flash Flood Warning 7, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jul 30, 1999, 6:01 PM EDT for Mingo County, Wayne County, West Virginia. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 1999, 6:01 PM EDT (22:01 UTC)
- Expired
- Jul 30, 1999, 8:00 PM EDT
- In force
- 119 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
Counties Mingo County, WV, Wayne County, WV
The radar
The Charleston,WV radar (KRLX), 64 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.0 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3564 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 10.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KRLX 302204 FFWCRW WVC059-099-310000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 601 PM EDT FRI JUL 30 1999 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN WAYNE COUNTY IN WEST VIRGINIA... NORTHWESTERN MINGO COUNTY IN WEST VIRGINIA... * UNTIL 800 PM EDT... * SOME LOCATIONS IN THE WARNING AREA INCLUDE... DELBARTON... CHATTAROY... <<CALL TO ACTION>> A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. PLEASE REPORT HIGH WATER...HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 1:48 PM EDT, 4 hours 13 minutes earlier.
Area forecast discussion, Jul 30, 1:48 PM EDT, 4 hours 13 minutes before
WVZ005>011-013>020-024>040-046-047-VAZ003-004-OHZ066-067-075-076- 083>087-KYZ101>103-105-310700- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 148 PM EDT FRI JUL 30 1999 AS EXPECTED CONVECTION ALMOST GONE FROM SWRN WV EARLY THIS AFTN. HOWEVER...MODELS INDICATE WE WILL STILL BE ON THE ERN SIDE OF THIS UPPER RIDGE TONIGHT...BEFORE BUILDING OVER THE REGION ON SAT. THERE IS ACTUALLY SOME SYNOPTIC SUPPORT FOR CONVECTION TNITE AS WHAT LOOKS TO BE A WEAK WARM ADVECTION PATTERN TO MOVE ACROSS. ATTENDING LOW LVL BOUNDARY ALREADY SHOWS IN THE STLT CU FIELD ACROSS NERN IN AND SWRN OH (AND NOW APPEARS WHY THE CONVECTION TRAINED AND LASTED SO LONG OVER SWRN WV THIS MORNING) WHICH SUPPORTS THE MODELS OPINION. WITH THE AIR REMAINING VERY UNSTABLE WITH HIGH PW'S...IT WONT TAKE MUCH FOR STUFF TO GET GOING. THE MOST LIKELY AREA IS IN THE WEST AND THEN SHIFT EWD OVERNIGHT...BUT CONFIDENCE IN THE CONVECTIVE SEASON IS QUITE LOW...SO INTENDING TO GO WITH 30 POPS EVERYWHERE TNITE AND EARLY SAT MORNING. SHOULD BE HOT AND DRY MOST OF SAT UNDER BUILDING UPR RIDGE. WILL DROP HEAT ADVISORY FOR THIS EVENING ON FCST PCKG AS EVERYONE KNOWS WHAT THE SITUATION IS BY THEN...BUT WILL INTRODUCE ANOTHER FOR SAT AFTN OVER THE SAME AREA. COLD FRONT MOVES SEWD FROM THE GREAT LAKES TO CNTRL OH BY 12Z SUN. THIS FRONT HAS SOME PUSH AND UPR SUPPORT SO THAT HIER CHC POPS ARE WARRANTED WITH COOLER TEMPS UNDER MORE CLOUDS. COOLER AND DRIER AIR FOR MON AND TUE BEFORE WARMUP AND MOISTURE AHEAD OF NEXT FRONT ON WED. .RLX... WV...EXCESSIVE HEAT ADVISORY SATURDAY AFTERNOON FOR ZONES WVZ005>011...WVZ013>017...WVZ024>027. VA...NONE. KY...EXCESSIVE HEA`T ADVISORY FOR SATURDAY AFTERNOON FOR ZONES KYZ101>103...KYZ105. OH...EXCESSIVE HEAT ADVISORY FOR SATURDAY AFTERNOON FOR ZONES OHZ066>067...OHZ075>076...OHZ083>087. .END/JMV
In the hours before
Local storm report, Jul 30, 1:28 PM EDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1228 PM EST FRI JUL 30 1999
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 AM NEW HAVEN WV WIND DAMAGE
07/30/99 MASON TREES DOWN. ELECTRICAL
OUTAGES.
0900 AM DINGESS WV FLOODING
07/30/99 MINGO SMALL STREAM FLOODING ON
LAUREL CREEK.
0920 AM EAST LYNN WV WIND DAMAGE
07/30/99 WAYNE SEVERAL TREES DOWN IN EAST
LYNN LAKE AREA.
0945 AM HURLEY VA WIND DAMAGE
07/30/99 BUCHANAN SEVERAL TREES DOWN BETWEEN
HURLEY AND DAVENPORT.
1115 AM BIM & WV .75 INCH HAIL
07/30/99 BOONELocal storm report, Jul 30, 5:35 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
535 PM EDT FRI JUL 30 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM PATRIOT OH 1.75 INCH HAIL
07/30/99 GALLIA COOPERATIVE OBSERVER
REPORTED GOLFBALL SIZE
HAIFL AT 525 PM EST 7 MILES
WEST OF PATRIOTThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 3:16 AM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason | 44 min |
| Jul 30, 5:11 AM EDT | Severe Thunderstorm Warning | RLX | Lincoln | 49 min |
| Jul 30, 9:06 AM EDT | Flash Flood Warning | RLX | Mingo | 3 hr |
| Jul 30, 9:38 AM EDT | Severe Thunderstorm Warning | RLX | Wayne | 52 min |
| Jul 30, 10:28 AM EDT | Severe Thunderstorm Warning | RLX | Logan | 32 min |
| Jul 30, 12:07 PM EDT | Severe Thunderstorm Warning | RLX | Boone | 23 min |
| Jul 30, 5:04 PM EDT | Severe Thunderstorm Warning | RLX | Mingo, Wayne | 26 min |
| Jul 30, 6:00 PM EDT | Severe Thunderstorm Warning | RLX | Mingo, Wayne | 60 min |
| Jul 30, 7:16 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 59 min |
Nearby
Flash Flood Warnings in West Virginia, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.